Alert archive / Kansas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 154, NWS Topeka, KS

May 26, 2016Douglas County, Jefferson County, Shawnee County, Kansas

NWS Topeka, KS issued this severe thunderstorm warning at May 26, 2016, 4:24 PM CDT for Douglas County, Jefferson County, Shawnee County, Kansas. It was in force for 51 min. 15 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 26, 2016, 4:24 PM CDT (21:24 UTC)
Expired
May 26, 2016, 5:15 PM CDT
In force
51 min
Issued by
NWS Topeka, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Douglas County, KS, Jefferson County, KS, Shawnee County, KS

The radar

The Pleasant Hill radar (KEAX), 83 km from the middle of the area, began a volume at 21:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 26, 4:40 PM CDTTSTM WND GST 60Perry, KS60-70 MPH
May 26, 4:40 PM CDTTSTM WND GST 60Ssw Perry, KS60-70 MPH
May 26, 4:45 PM CDTTSTM WND DMGLawrence, KSAT 27TH AND WAKARUSA SEVERAL SHINGLES WERE BLOWN OFF AN APARTMENT COMPLEX. RADAR ESTIMATED TIME.
May 26, 4:45 PM CDTTSTM WND GST 60Lawrence, KSNEAR 6TH AND WAKARUSA
May 26, 4:47 PM CDTTSTM WND DMG3 Wnw Lawrence, KSTREE BLOWN OVER KNOCKING DOWN POWER LINES.
May 26, 4:48 PM CDTTSTM WND GST 70Lawrence, KSSMALL TREES BLOWN OVER
May 26, 4:49 PM CDTTSTM WND DMG3 Nne Perry, KSPOWER LINE DOWN
May 26, 4:50 PM CDTTSTM WND DMGLawrence, KSTHREE FOOT DIAMETER TREE FELL AT 4TH AND MAINE STREET. RADAR ESTIMATED TIME.
May 26, 4:52 PM CDTTSTM WND GST 615 Nne Lawrence, KS
May 26, 4:52 PM CDTTSTM WND GST 61Lawrence Airport, KS
May 26, 4:54 PM CDTTSTM WND GST 685 Nne Lawrence, KS
May 26, 4:54 PM CDTTSTM WND GST 68Lawrence Airport, KS
May 26, 5:02 PM CDTTSTM WND DMGLawrence, KSTREE BLOWN OVER AND POWER LINES DOWN. 5TH AND WAKARUSA
May 26, 5:17 PM CDTTSTM WND GST 525 Nne Lawrence, KS
May 26, 5:17 PM CDTTSTM WND GST 52Lawrence Airport, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 13 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 26, 1:31 PM CDTTornado WatchSPC10 hr

The nearest sounding before it

Topeka, KS (KFOE), launched 12:00Z, 9.4 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2016-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1730 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2016-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 247 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1730 J/kg
Mixed-layer CIN
-118 J/kg
Mixed-layer LCL
756 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
247 m²/s²
0-3 km storm-relative helicity
285 m²/s²
Significant tornado parameter
0.0
Supercell composite
10.9

Open this sounding in Storm Lab

The text

As transmitted.

912 
WUUS53 KTOP 262124
SVRTOP
KSC045-087-177-262215-
/O.NEW.KTOP.SV.W.0154.160526T2124Z-160526T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
424 PM CDT THU MAY 26 2016

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN SHAWNEE COUNTY IN EAST CENTRAL KANSAS...
  JEFFERSON COUNTY IN NORTHEASTERN KANSAS...
  CENTRAL DOUGLAS COUNTY IN EAST CENTRAL KANSAS...

* UNTIL 515 PM CDT

* AT 424 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM MERIDEN TO NEAR OVERBROOK...MOVING EAST AT 50 MPH.
  TREES WERE REPORTED DOWN IN SILVER LAKE.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  LAWRENCE...OSKALOOSA...TECUMSEH...EUDORA...RICHLAND...PERRY...MCLOUTH...
  MERIDEN...OZAWKIE...LECOMPTON...CLINTON...WINCHESTER...LONE STAR...
  PLEASANT GROVE...WILLIAMSTOWN...PERRY LAKE...CLINTON LAKE AND
  GRANTVILLE.

THIS INCLUDES KANSAS TURNPIKE BETWEEN MILE MARKERS 183 AND 205.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IF ONE IS SPOTTED...ACT QUICKLY AND MOVE TO A
PLACE OF SAFETY INSIDE A STURDY STRUCTURE SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR NORTHEASTERN
KANSAS.

LAT...LON 3884 9506 3887 9563 3923 9559 3938 9518
      3897 9519 3896 9518 3898 9516 3897 9511
      3895 9509 3898 9508 3899 9506
TIME...MOT...LOC 2124Z 253DEG 43KT 3917 9555 3879 9560 

HAIL...1.00IN
WIND...60MPH
 
$$

GDP
3 follow-up statements
159 
WWUS53 KTOP 262136
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
436 PM CDT THU MAY 26 2016

KSC045-087-177-262215-
/O.CON.KTOP.SV.W.0154.000000T0000Z-160526T2215Z/
SHAWNEE-JEFFERSON-DOUGLAS-
436 PM CDT THU MAY 26 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR SOUTHEASTERN SHAWNEE...SOUTHERN JEFFERSON AND CENTRAL DOUGLAS
COUNTIES...

AT 434 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM OZAWKIE TO PERRY TO NEAR RICHLAND...MOVING EAST AT 50
MPH.

HAZARD...70 MPH WIND GUSTS AND PENNY SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE 
         HOMES...ROOFS...AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
LAWRENCE...OSKALOOSA...EUDORA...RICHLAND...PERRY...MCLOUTH...
LECOMPTON...CLINTON...LONE STAR...PLEASANT
GROVE...WILLIAMSTOWN...CLINTON LAKE.

THIS INCLUDES KANSAS TURNPIKE BETWEEN MILE MARKERS 184 AND 205.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IF ONE IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE
OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

THESE STORMS ARE PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR NORTHEASTERN
KANSAS.

LAT...LON 3884 9506 3887 9558 3907 9560 3924 9551
      3932 9518 3897 9519 3896 9518 3898 9516
      3897 9511 3895 9509 3898 9508 3899 9506
TIME...MOT...LOC 2134Z 252DEG 45KT 3923 9545 3910 9538 3887 9548 

HAIL...0.75IN
WIND...70MPH
 
$$

GDP
670 
WWUS53 KTOP 262142
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
442 PM CDT THU MAY 26 2016

KSC177-262151-
/O.CAN.KTOP.SV.W.0154.000000T0000Z-160526T2215Z/
SHAWNEE-
442 PM CDT THU MAY 26 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SHAWNEE COUNTY IS
CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR NORTHEASTERN
KANSAS.

LAT...LON 3884 9506 3887 9550 3888 9550 3909 9542
      3924 9544 3932 9518 3897 9519 3896 9518
      3898 9516 3897 9513 3897 9511 3895 9509
      3896 9508 3898 9508 3899 9506
TIME...MOT...LOC 2141Z 253DEG 46KT 3925 9537 3910 9529 3885 9542 

$$

KSC045-087-262215-
/O.CON.KTOP.SV.W.0154.000000T0000Z-160526T2215Z/
JEFFERSON-DOUGLAS-
442 PM CDT THU MAY 26 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR SOUTHEASTERN JEFFERSON AND CENTRAL DOUGLAS COUNTIES...

AT 441 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR OSKALOOSA TO NEAR WILLIAMSTOWN TO NEAR LONE
STAR... MOVING EAST AT 50 MPH. WINDS OF 60 TO 70 MPH WERE REPORTED
IN PERRY AROUND 440 PM.

HAZARD...70 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE 
         HOMES...ROOFS...AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
LAWRENCE...OSKALOOSA...EUDORA...PERRY...MCLOUTH...LECOMPTON...CLINTON...LONE
STAR...PLEASANT GROVE...CLINTON LAKE AND WILLIAMSTOWN.

THIS INCLUDES KANSAS TURNPIKE BETWEEN MILE MARKERS 192 AND 205.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IF ONE IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE
OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

THESE STORMS ARE PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR NORTHEASTERN
KANSAS.

LAT...LON 3884 9506 3887 9550 3888 9550 3909 9542
      3924 9544 3932 9518 3897 9519 3896 9518
      3898 9516 3897 9513 3897 9511 3895 9509
      3896 9508 3898 9508 3899 9506
TIME...MOT...LOC 2141Z 253DEG 46KT 3925 9537 3910 9529 3885 9542 

HAIL...<.75IN
WIND...70MPH
 
$$

GDP
283 
WWUS53 KTOP 262154
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
454 PM CDT THU MAY 26 2016

KSC045-087-262215-
/O.CON.KTOP.SV.W.0154.000000T0000Z-160526T2215Z/
JEFFERSON-DOUGLAS-
454 PM CDT THU MAY 26 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR SOUTHEASTERN JEFFERSON AND NORTHEASTERN DOUGLAS COUNTIES...

AT 453 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR WINCHESTER TO NEAR MCLOUTH TO PLEASANT GROVE...
MOVING EAST AT 50 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...TRAINED WEATHER SPOTTERS REPORTED 60 TO 70 MPH WINDS IN
         LAWRENCE.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
LAWRENCE...EUDORA...MCLOUTH...LONE STAR AND PLEASANT GROVE. 

THIS INCLUDES KANSAS TURNPIKE BETWEEN MILE MARKERS 199 AND 205.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IF ONE IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE
OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

THESE STORMS ARE PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR NORTHEASTERN
KANSAS.

LAT...LON 3886 9536 3909 9530 3927 9528 3932 9518
      3897 9519 3896 9518 3898 9516 3897 9513
      3897 9511 3895 9509 3896 9508 3898 9508
      3899 9506 3884 9506
TIME...MOT...LOC 2153Z 250DEG 44KT 3928 9525 3915 9517 3886 9526 

HAIL...<.75IN
WIND...60MPH
 
$$

GDP

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 4:17 PM CDT, 7 minutes earlier.

Area forecast discussion, May 26, 4:17 PM CDT, 7 minutes before
AREA FORECAST DISCUSSION
National Weather Service Topeka KS
417 PM CDT THU MAY 26 2016

.SHORT TERM...(This Evening through Friday)
Issued at 318 PM CDT THU MAY 26 2016

Inverted surface trough extended northeast across north central
Kansas this afternoon. Another left over outflow boundary/warm front
extended along Interstate 70. Very moist airmass was noted across
much of the area with dew points in the low to mid 70s. 18Z Topeka
sounding shows steeps lapse rates, Mlcape of 1200 J/kg and good
turning in the lower levels with storm relative helicity of 330
m2s2. With boundaries from earlier convection, instability and
moisture any convection will be capable of all modes of severe
weather. Tornadoes will be possible well into the evening hours
tonight across the area. In addition with good moisture transport
and increasing forcing for ascent as lead wave moves out across
central Kansas this evening and tonight there is a high potential
for flash flooding and continued or additional flooding of streams
and creeks. Have issued a flash flood watch through Friday morning.
There will be a few rounds of thunderstorms through the night and
into Friday. Main upper trough will move out into the Plains on
Friday with another round of storms expected initially in the morning
then with refireing in the afternoon hours. Convergence along the
boundary is weaker in the low levels in the afternoon. 0-6km shear
of 30 to 40 kts is forecast and low level shear near the boundary
will enhance updrafts so with storms that interact with it they may
produce a brief tornado. Hail and winds will continue to be the main
hazards.

.LONG TERM...(Friday Night through Thursday)
Issued at 318 PM CDT THU MAY 26 2016

Late Friday night into the first part of the weekend, the upper
level mean trough over the western CONUS will finally begin to move
northeast and pull out of the Central Rockies into the Central
Plains during the early morning hours on Saturday into the day.  The
upper low is progged to slowly fill and eventually transition into
an open wave.  Suggestion is that there won't be a quick end to
severe potential into this time frame as moisture is still abundant
under a favorable shear profile.  With conditional lapse rates in
place also, at least expect some severe potential with hail being
the largest threat along with continued moisture causing additional
flooding in some river basins that have already become swollen.  By
Saturday night, some improvement will be seen as the open wave lifts
to the northeast into the Upper MS Valley.  Into Sunday most
guidance is in fairly good agreement that a subsident flow regime
will be in place and therefore keeping Sunday mostly dry.

Into Sunday night and Monday early morning, upper flow pattern
weakens over the Central Plains and northern stream flow will set
up over the Northern tier of the CONUS. Very hard to resolve at
this point, but some weak shortwaves may influence northeastern
KS into portions of early next week bringing chances of additional
precipitation and thunderstorms. Severe potential appears to
become more isolated at this point as upper level energy weakens
but yet some instability remains. Depending on if the GFS verifies
over the ECMWF will determine how much storm potential and
organization actually develop. GFS is more aggressive which would
suggest at least some potential for a few stronger storms to
develop but narrowing down the exact timing at this point is not
very evident. What does seem consistent is that on Wednesday a
cold front will be pushed through the area and a potentially drier
pattern should begin to take hold.

&&

.AVIATION...(For the 18Z TAFS through 18Z Friday Afternoon)
Issued at 1245 PM CDT THU MAY 26 2016

Tricky forecast. Showers and thunderstorms may develop early this
afternoon with little cap in place. More organized thunderstorms
are expected to develop over central KS and move northeast during
afternoon into evening. There could be a couple rounds of strong
to severe thunderstorms during that time. Expect at least MVFR
conditions with the heavier thunderstorms, and then probably some
lower ceilings in the MVFR or IFR range after the rain is over.
Conditions may slowly improve Friday morning.

&&

.TOP Watches/Warnings/Advisories...
Flash Flood Watch through Friday afternoon for KSZ008>012-
020>024-026-034>040-054>056-058-059.

&&

SHORT TERM...53
LONG TERM...Drake/GDP
AVIATION...GDP
Hazardous weather outlook, May 26, 12:24 PM CDT, 4 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
1224 PM CDT THU MAY 26 2016

KSZ008>012-020>024-026-034>040-054>056-058-059-271730-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
1224 PM CDT THU MAY 26 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS ARE LIKELY TO DEVELOP BETWEEN 2 PM AND 4 PM...AND
WILL MOVE ACROSS THE ENTIRE AREA. THESE STORMS WILL HAVE A GOOD
CHANCE TO BECOME SEVERE...WITH TORNADOES...VERY LARGE
HAIL...DAMAGING WINDS...AND FLOODING ALL POSSIBLE. THE GREATEST
RISK FOR TORNADOES APPEARS TO BE IN THE 2 PM TO 9 PM TIME FRAME...
BUT MAY CONTINUE LATER INTO THE EVENING IF CONDITIONS REMAIN
FAVORABLE.

ADDITIONAL ROUNDS OF STRONG TO SEVERE STORMS MAY MOVE ACROSS THE
AREA THROUGH THE OVERNIGHT HOURS...ALTHOUGH THE POTENTIAL FOR
DAMAGING WINDS WILL BECOME THE PRIMARY HAZARD WHILE TORNADO
POTENTIAL GRADUALLY DECREASES.

MINOR RIVER FLOODING IS EXPECTED ON THE REPUBLICAN RIVER AT
CLAY CENTER AND THE SOLOMON RIVER AT NILES. MODERATE RIVER
FLOODING IS FORECAST FOR GLASCO ON THE SOLOMON RIVER AND THE SALT
CREEK AT ADA. ADDITIONAL RIVER FLOODING WILL BE POSSIBLE WITH
HEAVY RAIN EXPECTED THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

A FEW SEVERE STORMS ARE ONCE AGAIN POSSIBLE FRIDAY AFTERNOON AND
EVENING. HAIL AND DAMAGING WINDS WOULD BE THE MAIN HAZARDS. WITH
SEVERAL ROUNDS OF HEAVY RAIN EXPECTED THIS WEEK...FLOODING WILL
REMAIN A RISK THROUGH NEXT WEEK WITH CHANCES FOR THUNDERSTORMS
EACH DAY IN THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE DETAILED INFORMATION CAN BE ACCESSED AT...
HTTP://WWW.WEATHER.GOV/TOP/SITREP

In the hours before

Local storm report, May 26, 3:49 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
349 PM CDT THU MAY 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0348 PM     TSTM WND GST     3 WSW ALMA              38.99N 96.34W
05/26/2016  E60 MPH          WABAUNSEE          KS   TRAINED SPOTTER

            SMALL TREE BRANCHES FALLING.

&&

EH
Local storm report, May 26, 3:58 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
358 PM CDT THU MAY 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0354 PM     TSTM WND GST     3 WSW KEENE             38.95N 96.10W
05/26/2016  E60 MPH          WABAUNSEE          KS   TRAINED SPOTTER

&&

EH
Local storm report, May 26, 4:04 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
404 PM CDT THU MAY 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0401 PM     NON-TSTM WND DMG 6 S CLAY CENTER         39.29N 97.12W
05/26/2016                   CLAY               KS   EMERGENCY MNGR

            MACHINE SHED DESTROYED

&&

BAERG
Local storm report, May 26, 4:05 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
405 PM CDT THU MAY 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 PM     NON-TSTM WND DMG CLAY CENTER             39.38N 97.12W
05/26/2016                   CLAY               KS   EMERGENCY MNGR

            NUMEROUS TREES AND POWERLINES DOWN IN THE CITY

&&

BAERG
Local storm report, May 26, 4:16 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
416 PM CDT THU MAY 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0411 PM     TSTM WND GST     SE SILVER LAKE          39.10N 95.85W
05/26/2016  E60 MPH          SHAWNEE            KS   TRAINED SPOTTER

&&

BAERG
Local storm report, May 26, 4:23 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
423 PM CDT THU MAY 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     TSTM WND DMG     SILVER LAKE             39.10N 95.86W
05/26/2016                   SHAWNEE            KS   TRAINED SPOTTER

            TREES AND POWER LINES DOWN. CARPORT WAS BLOWN AWAY NEAR
            WALNUT STREET AND 24 HIGHWAY.

&&

HENNECKE

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 7:03 PM CDTTornado WarningTOPDickinson, Ottawa27 min
May 25, 7:28 PM CDTTornado Warning Tornado observedConsiderable damage threatTOPDickinson32 min
May 25, 7:40 PM CDTSevere Thunderstorm WarningTOPClay, Dickinson, Ottawa50 min
May 25, 7:52 PM CDTTornado Warning EmergencyTornado observedConsiderable damage threatTOPDickinson38 min
May 25, 8:09 PM CDTSevere Thunderstorm WarningTOPDickinson36 min
May 25, 8:24 PM CDTSevere Thunderstorm WarningTOPClay21 min
May 25, 8:27 PM CDTTornado Warning Tornado observedConsiderable damage threatTOPDickinson, Geary33 min
May 25, 8:36 PM CDTSevere Thunderstorm WarningTOPDickinson, Geary24 min
May 25, 8:47 PM CDTSevere Thunderstorm WarningTOPGeary, Morris43 min
May 25, 9:07 PM CDTRiver Flood WarningTOPDickinson3 days
May 25, 9:24 PM CDTSevere Thunderstorm WarningTOPGeary, Morris, Wabaunsee36 min
May 25, 9:27 PM CDTTornado WarningTOPMorris, Wabaunsee33 min
May 25, 10:09 PM CDTTornado WarningTOPWabaunsee36 min
May 25, 10:12 PM CDTSevere Thunderstorm WarningTOPGeary48 min
May 25, 10:28 PM CDTTornado Warning Tornado observedConsiderable damage threatTOPOsage, Wabaunsee32 min
May 25, 10:47 PM CDTSevere Thunderstorm WarningTOPBrown43 min
May 25, 10:50 PM CDTSevere Thunderstorm WarningTOPOsage, Wabaunsee40 min
May 25, 11:22 PM CDTSpecial Weather StatementTOPDouglas23 min
May 26, 2:24 AM CDTSevere Thunderstorm WarningTOPJackson34 min
May 26, 3:05 AM CDTSpecial Weather StatementTOPJefferson25 min
May 26, 8:23 AM CDTSevere Thunderstorm WarningTOPDouglas, Jefferson23 min
May 26, 8:59 AM CDTSpecial Weather StatementTOPJefferson31 min
May 26, 9:12 AM CDTSpecial Weather StatementTOPJefferson33 min
May 26, 9:30 AM CDTSpecial Weather StatementTOPJefferson30 min
May 26, 9:42 AM CDTSevere Thunderstorm WarningTOPJefferson10 min
May 26, 1:05 PM CDTSpecial Weather StatementTOPPottawatomie25 min
May 26, 1:15 PM CDTFlash Flood WatchTOPAnderson, Brown, Clay, Cloud, Coffey, Dickinson and 17 more38 hr
May 26, 1:39 PM CDTSevere Thunderstorm WarningTOPJackson, Shawnee, Wabaunsee51 min
May 26, 1:50 PM CDTTornado WarningTOPShawnee25 min
May 26, 2:00 PM CDTTornado WarningTOPPottawatomie, Riley, Wabaunsee30 min
May 26, 2:09 PM CDTSevere Thunderstorm WarningTOPClay, Dickinson, Geary, Riley51 min
May 26, 2:14 PM CDTSevere Thunderstorm WarningTOPJackson, Jefferson, Shawnee46 min
May 26, 2:29 PM CDTTornado Warning Tornado observedTOPPottawatomie31 min
May 26, 2:34 PM CDTSevere Thunderstorm WarningTOPBrown41 min
May 26, 2:39 PM CDTSevere Thunderstorm WarningTOPMarshall, Washington11 min
May 26, 2:41 PM CDTSevere Thunderstorm WarningTOPMarshall, Nemaha, Pottawatomie34 min
May 26, 2:48 PM CDTFlash Flood WarningTOPClay, Dickinson, Geary, Morris, Riley7 hr
May 26, 2:48 PM CDTSevere Thunderstorm WarningTOPJackson, Pottawatomie42 min
May 26, 2:55 PM CDTSevere Thunderstorm WarningTOPJefferson38 min
May 26, 2:57 PM CDTSevere Thunderstorm WarningTOPPottawatomie48 min
May 26, 2:58 PM CDTSevere Thunderstorm WarningTOPGeary, Morris, Riley, Wabaunsee32 min
May 26, 3:08 PM CDTSevere Thunderstorm WarningTOPLyon, Morris, Wabaunsee52 min
May 26, 3:09 PM CDTSevere Thunderstorm WarningTOPJackson, Nemaha51 min
May 26, 3:18 PM CDTFlash Flood WarningTOPJefferson3 hr
May 26, 3:24 PM CDTSevere Thunderstorm WarningTOPPottawatomie, Riley, Wabaunsee36 min
May 26, 3:34 PM CDTSevere Thunderstorm WarningTOPGeary, Wabaunsee26 min
May 26, 3:46 PM CDTSevere Thunderstorm WarningTOPJackson, Osage, Pottawatomie, Shawnee, Wabaunsee29 min
May 26, 3:50 PM CDTSevere Thunderstorm WarningTOPJackson, Nemaha25 min
May 26, 4:05 PM CDTSevere Thunderstorm WarningTOPJackson, Jefferson, Shawnee25 min
May 26, 4:14 PM CDTFlash Flood WarningTOPBrown, Jackson, Marshall, Nemaha, Pottawatomie, Riley and 2 more9 hr
May 26, 4:49 PM CDTRiver Flood WarningTOPPottawatomie48 hr
May 26, 5:00 PM CDTSevere Thunderstorm WarningTOPDickinson45 min
May 26, 5:22 PM CDTSevere Thunderstorm WarningTOPLyon, Wabaunsee38 min
May 26, 5:38 PM CDTSevere Thunderstorm WarningTOPLyon, Osage22 min
May 26, 5:38 PM CDTSevere Thunderstorm WarningTOPDickinson, Morris37 min
May 26, 5:53 PM CDTSevere Thunderstorm WarningTOPGeary, Morris, Wabaunsee37 min
May 26, 6:10 PM CDTFlash Flood WarningTOPJefferson4 hr
May 26, 6:23 PM CDTFlash Flood WarningTOPDouglas4 hr

Nearby

Severe Thunderstorm Warnings in Kansas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.